← Return to Ultra low Mammaprint Score - Aromatase Inhibitors
DiscussionUltra low Mammaprint Score - Aromatase Inhibitors
Breast Cancer | Last Active: Sep 26 2:26pm | Replies (7)Comment receiving replies
Replies to "I took Arimidex for 2 months and had such bad side effects that my oncologist said..."
Connect

@marygrannie my diagnosis of IDC at age 74, was similar to yours. My Onco score what’s 13 with no chemo. I had a lumpectomy with one lymph node biopsy. and 15 radiation sessions. I was given a choice of three estrogen blockers I chose Letrozole and have been on it for exactly one year now. I have had hair breakage, which did not start until just after my radiation, which may have been due to the Letrozole, but most likely I think stress and some natural occurrence due to aging.
I have had some unusual side effects of an on during the past year, yes, tiredness was much more apparent during the first three or four months after my treatments completed, but that has continued to improve. six months after my last radiation treatment, I too had a TKR. That was this past April. It has taken longer to heal than I had expected. A lot of trouble sleeping again. due to pain trying to get comfortable at night with the knee issues. It was 11 weeks before I slept through one night. Right, right. It’s hard. to say whether the letrozole and its effects have hindered a speedier knee recovery, just too many unknown factors at play here. Maybe I should have waited an extra two months rather than just six after my treatment before having knee surgery.
Now after 12 months, on Letrozole, my fatigue has pretty much subsided. I exercise, I walk, but my endurance is not what it used to be. Again, it’s questionable how much natural aging plays a part in all of this? My diet seems to be better than it was prior to my cancer diagnosis.
My endocrinologist wants to put me on a bisphosphonate, after she gets my DEXA score results sometime in November. I don’t like the side effects from that classification of medications at all, and mentioning the name of any of them throws my orthopedist into a fit.
Your mention of a new medication gives me hope.
Best wishes to you in finding an aromatase Inhibitor that has fewer side effects for you. I’ve read many anecdotal stories on this website about people who changed AIs and had fewer side effects.